Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 18, 2012, 9:21 AM CST for Jackson County, Madison County, Marshall County, Alabama. It took effect at Jan 19, 2012, 7:42 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 9:21 AM CST (15:21 UTC)
- In effect from
- Jan 19, 2012, 7:42 AM CST
- Expired
- Jan 19, 2012, 10:06 PM CST
- In force
- 14 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paint Rock River (AL) near Woodville (WDVA1). The gauge peaked at 16.58 ft at Jan 19, 2012, 12:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03574500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
434 WGUS44 KHUN 181521 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 921 AM CST WED JAN 18 2012 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-190521- /O.NEW.KHUN.FL.W.0005.120119T1800Z-120120T0000Z/ /WDVA1.1.ER.120119T1800Z.120119T1800Z.120119T1800Z.NO/ 921 AM CST WED JAN 18 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * FROM THURSDAY AFTERNOON UNTIL THURSDAY EVENING. * AT 9 AM WEDNESDAY THE STAGE WAS 12.2 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND CREST NEAR 16.0 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME WED WED THU THU STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 12.2 WED 9 AM 13.1 14.1 14.9 15.6 16.0 THU 12 PM $$
5 follow-up statements
466 WGUS84 KHUN 190117 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 717 PM CST WED JAN 18 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-191517- /O.EXT.KHUN.FL.W.0005.120119T1342Z-120120T0936Z/ /WDVA1.1.ER.120119T1342Z.120119T1800Z.120120T0336Z.NO/ 717 PM CST WED JAN 18 2012 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL LATE THURSDAY NIGHT. * AT 7 PM WEDNESDAY THE STAGE WAS 13.7 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST NEAR 16.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW EVENING. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME THU THU THU THU STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 13.7 WED 7 PM 14.4 15.8 16.5 16.3 16.5 THU 12 PM $$
570 WGUS84 KHUN 191446 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 846 AM CST THU JAN 19 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-200446- /O.EXT.KHUN.FL.W.0005.000000T0000Z-120120T1200Z/ /WDVA1.1.ER.120119T1130Z.120119T1800Z.120120T0600Z.NO/ 846 AM CST THU JAN 19 2012 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL FRIDAY MORNING. * AT 8 AM THURSDAY THE STAGE WAS 16.4 FEET AND RISING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 8 AM THURSDAY WAS 16.4 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU THU FRI FRI STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.4 THU 8 AM 16.4 16.3 16.0 15.7 16.4 THU 12 PM $$
475 WGUS84 KHUN 191644 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1043 AM CST THU JAN 19 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA.. PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-200643- /O.CON.KHUN.FL.W.0005.000000T0000Z-120120T1200Z/ /WDVA1.1.ER.120119T1130Z.120119T1600Z.120120T0600Z.NO/ 1043 AM CST THU JAN 19 2012 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL FRIDAY MORNING. * AT 10 AM THURSDAY THE STAGE WAS OSCILATING AROUND 16.5 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 10 AM THURSDAY WAS 16.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME THU THU FRI FRI STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.5 THU 10 AM 16.5 16.3 16.0 15.7 16.5 THU 12 PM $$
339 WGUS84 KHUN 200016 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 616 PM CST THU JAN 19 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA.. PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-201200- /O.CON.KHUN.FL.W.0005.000000T0000Z-120120T1200Z/ /WDVA1.1.ER.120119T1130Z.120119T1830Z.120120T0600Z.NO/ 616 PM CST THU JAN 19 2012 THE FLOOD WARNING CONTINUES FOR THE PAINT ROCK RIVER NEAR WOODVILLE. * UNTIL FRIDAY MORNING. * AT 6 PM THURSDAY THE STAGE WAS 16.2 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 6 PM THURSDAY WAS 16.6 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MIDNIGHT TONIGHT. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON FEB 7 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME FRI FRI FRI FRI STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 16.2 THU 6 PM 16.0 15.7 15.4 15.0 CRESTED $$
201 WGUS84 KHUN 200406 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1006 PM CST THU JAN 19 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... PAINT ROCK RIVER NEAR WOODVILLE AFFECTING JACKSON...MADISON AND MARSHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC071-089-095-200436- /O.CAN.KHUN.FL.W.0005.000000T0000Z-120120T1200Z/ /WDVA1.1.ER.120119T1130Z.120119T1830Z.120120T0145Z.NO/ 1006 PM CST THU JAN 19 2012 FORECAST INFORMATION FOR PAINT ROCK RIVER NEAR WOODVILLE. * AT 9 PM THURSDAY THE STAGE WAS 15.8 FEET AND FALLING. * FLOOD STAGE IS 16.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * IMPACT...AT 16.0 FEET...FLOOD WATERS AFFECT MOSTLY BOTTOMLAND ALONG THE RIVER...INCLUDING LOW-LYING FARM AND PASTURELANDS. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME FRI FRI FRI FRI STG DAY TIME PAINT ROCK RIVER WOODVILLE 16.0 15.8 THU 9 PM 15.4 14.6 14.0 13.6 CRESTED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:39 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 18, 5:39 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 539 AM CST WED JAN 18 2012 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 346 AM CST WED JAN 18 2012/ LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE BROAD CYCLONIC FLOW PREVAILS IN THE MID LEVELS ACROSS MUCH OF THE SOUTHEAST...WITH LARGELY ZONAL FLOW ACROSS THE REMAINDER OF THE CONUS. THE COLD FRONT THAT BROUGHT TORRENTIAL RAINFALL TO PORTIONS OF THE TENNESSEE VALLEY ON TUESDAY IS NOW WELL SOUTH OF HERE...CLEARLY VISIBLE ON BOTH SATELLITE AND AS A FINE LINE ON RADAR. WITH AMPLE CAA IN THE WAKE OF THE FRONT...TEMPERATURES ARE CONSIDERABLY COOLER THIS MORNING THAN 24 HOURS AGO...MOSTLY IN THE LOW AND MIDDLE 30S WITH OCCASIONALLY GUSTY NORTH WINDS. TENDRILS OF LOW CLOUDS ARE REACHING ACROSS THE CWFA FROM THEIR SOLID BANK IN KENTUCKY. WHILE THESE CLOUDS MAY CURRENTLY BE LIMITING COOLING IN SOME LOCATIONS IN THE CWFA...THEY WILL ALSO LIMIT SUNSHINE THROUGH AT LEAST MID MORNING. AS SUCH...EXPECTING TEMPERATURES TO RUN SEVERAL DEGREES BELOW NORMAL...MOSTLY IN THE LOWER AND MID 40S FOR HIGHS. THE CLOUDS WILL HAVE DEPARTED THE AREA BY TONIGHT...AND WITH THE CENTER OF THE SURFACE HIGH DRIFTING JUST TO THE EAST OF THE CWFA...EXPECT TEMPERATURES TO COOL QUICKLY INTO THE MID 20S. FOG FORMATION IS SOMETHING OF A CONCERN TONIGHT GIVEN THE HIGH SOIL MOISTURE AND RESIDUAL STANDING WATER FROM TUESDAYS RAINFALL...HOWEVER...DEWPOINTS MAY BE JUST LOW ENOUGH TO PREVENT WIDESPREAD FOGGING. THE DAYSHIFT WILL NEED TO MONITOR CLOSELY. TEMPERATURES ON THURSDAY WILL WARM INTO THE 50S UNDER THE INFLUENCE OF LOW LEVEL SOUTHWESTERLY FLOW AHEAD OF AN APPROACHING WEAK COLD FRONT MOVING TOWARD THE SOUTHEAST STATES. THE MAJORITY OF THE MOISTURE ASSOCIATED WITH THIS FRONT SHOULD REMAIN NORTH OF THE AREA...ALTHOUGH THE NAM DOES ADVERTISE POSSIBLE SPRINKLES AS THE FRONT PASSES THROUGH ON THURSDAY NIGHT. THE FRONT WILL SETTLE OVER CENTRAL ALABAMA BRIEFLY ON FRIDAY MORNING BEFORE GRADUALLY LIFTING NORTHWARD AS A WARM FRONT FRIDAY NIGHT AHEAD AN APPROACHING SURFACE LOW AND UPPER LEVEL SHORTWAVE. THE NAM/GFS/ECMWF ARE IN GOOD AGREEMENT WRT TO TIMING AND PLACEMENT OF THIS SYSTEM...SO RAISED PRECIPITATION CHANCES FOR FRIDAY NIGHT AND SATURDAY AS THE SURFACE LOW MOVES THROUGH THE AREA. BEHIND THIS FRONT IS WHERE FORECAST CONFIDENCE BEGINS TO DETERIORATE CONSIDERABLY AS THE 00Z RUNS OF THE GFS/ECMWF OFFER LIMITED SIMILARITY WRT THEIR ADVERTISED SENSIBLE WEATHER. THE INHERITED FORECAST WAS AN UNSETTLED ONE WITH ABOVE NORMAL TEMPERATURES ON SUNDAY THROUGH THE MIDDLE OF NEXT WEEK AS A SERIES OF WAVES MOVE NEAR THE TENNESSEE VALLEY. LARGELY KEPT THIS FORECAST...WITH A SLIGHT TREND TOWARD THE ECMWF BY TUESDAY AND WEDNESDAY. WHILE CONFIDENCE REGARDING SPECIFIC TIMING OF PRECIPITATION IS LOW ATTM...GLOBAL MODELS ALL SUGGEST A RELATIVELY WARM AND UNSETTLED PERIOD ARE IN STORE FOR THE TENNESSEE VALLEY. JLL && .AVIATION... FOR 12Z TAFS... MVFR STRATUS MOVING SOUTH FROM THE OHIO RIVER VALLEY WILL PRODUCE OCCASIONAL MVFR CEILINGS AT KMSL/KHSV THROUGH 16Z. THIS STRATUS HAS PRODUCED MVFR CEILINGS AT KHSV FOR MUCH OF THE OVERNIGHT...THEREFORE WILL CONTINUE THAT TREND THROUGH 14Z. THERE AFTER THOSE CLOUDS MAY THIN/OR MOVE AWAY FROM THE TERMINAL BRINGING PERIODS OF VFR WEATHER. HAVE TEMPO FOR MVFR OVER KMSL BETWEEN 13-15Z. VFR CONDITIONS SHOULD RETURN BY THE LATE MORNING AND CONTINUE INTO THE EVENING. THERE IS A RISK OF FOG FORMING LATE IN THE PERIOD DUE TO RECENT HEAVY RAINS. BUT WITH DRY AIR FILTERING ACROSS THE REGION...WILL NOT PUT THIS IN THE 12Z TAF ISSUANCE. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 18, 4:40 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 440 AM CST WED JAN 18 2012 ALZ001>010-016-TNZ076-096-097-181930- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 440 AM CST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS TO THE TENNESSEE VALLEY FRIDAY NIGHT AND DURING SATURDAY...AS A SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE THE PRIMARY THREATS LATE THIS WEEK. CHANCES FOR MORE THUNDERSTORMS ARE IN THE FORECAST NEXT MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jan 18, 7:52 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 AM CST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL HATTON 34.56N 87.41W
01/17/2012 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
NEAR LOOSIER COMMUNITY ON HWY 157
0134 PM FLASH FLOOD 4 WNW FLORENCE 34.81N 87.74W
01/17/2012 LAUDERDALE AL EMERGENCY MNGR
WATER 1 FOOT DEEP AT INTERSECTION OF COUNTY RD 247 AND
COUNTY RD 14
0155 PM FLASH FLOOD 2 S FLORENCE 34.77N 87.68W
01/17/2012 COLBERT AL EMERGENCY MNGR
FLASH FLOODING WAS REPORTED AT NORTH JACKSON HIGHWAY AND
OAKWOOD CEMETARY IN SHEFFIELD.
0219 PM FLASH FLOOD 1 E CARTWRIGHT 34.87N 87.05W
01/17/2012 LIMESTONE AL TRAINED SPOTTER
6 TO 8 INCHES OF WATER OVER ROAD HWY99/TILLMAN ROAD.
0315 PM FLASH FLOOD 1 NE ROGERSVILLE 34.83N 87.28W
01/17/2012 LAUDERDALE AL TRAINED SPOTTER
NEELY CREEK BRANCH IS OUT OF ITS BANKS AND FLOWING ACROSS
COUNTY ROAD 26.
0320 PM FLASH FLOOD 4 S FLORENCE 34.74N 87.67W
01/17/2012 COLBERT AL EMERGENCY MNGR
FLASH FLOODING WAS REPORTED AT AVALON AVENUE AND WOODWARD
AVENUE IN MUSCLE SHOALS.
0320 PM FLASH FLOOD 4 S ARDMORE 34.93N 86.86W
01/17/2012 LIMESTONE AL EMERGENCY MNGR
TRAFFIC BEING ROUTED AROUND ROADS DUE TO FLOODING OVER
BETHEL AND THATCH ROADS.
0325 PM FLASH FLOOD 4 W HAZEL GREEN 34.93N 86.64W
01/17/2012 MADISON AL EMERGENCY MNGR
OVER SIX INCHES OF WATER WAS REPORTED FLOWING OVER THE
ROAD AT THE INTERSECTION OF READY SECTION AND EGG AND
BUTTER ROAD.
0326 PM FLASH FLOOD 4 NNE HARVEST 34.90N 86.72W
01/17/2012 MADISON AL TRAINED SPOTTER
AROUND 6 INCHES OF FAST FLOWING WATER REPORTED OVER THE
ROAD AT THE INTERSECTION OF TONEY AND JEFF ROAD.
0330 PM HEAVY RAIN 3 N HARVEST 34.90N 86.75W
01/17/2012 E0.00 INCH MADISON AL TRAINED SPOTTER
FOUR INCHES OF WATER COVERING THE ROAD AT THE
INTERSECTION OF HIGHWAY 53 AND WALL TRIANA.
0330 PM FLASH FLOOD 5 SSW FLORENCE 34.74N 87.70W
01/17/2012 COLBERT AL EMERGENCY MNGR
FLASH FLOODING WAS REPORTED AT THE INTERSECTION OF CAVE
STREET AND 1ST STREET IN TUSCUMBIA.
0401 PM HEAVY RAIN 4 S HARVEST 34.80N 86.76W
01/17/2012 E0.00 INCH MADISON AL PUBLIC
ONE TO THREE INCHES OF FAST FLOWING WATER REPORTED MOVING
ACROSS A BACK YARD ON PINE GROVE ROAD.
0403 PM FLASH FLOOD 3 NNW HARVEST 34.90N 86.76W
01/17/2012 MADISON AL EMERGENCY MNGR
WATER REPORTED ENTERING A HOME ON TONEY SCHOOL ROAD.
EXACT LOCATION WAS ESTIMATED.
0417 PM HEAVY RAIN 4 SSE HARVEST 34.81N 86.73W
01/17/2012 E0.00 INCH MADISON AL NWS EMPLOYEE
THREE TO FOUR INCHES OF WATER WAS REPORTED OVER THE ROAD
IN SEVERAL LOCATIONS ALONG NICK DAVIS ROAD BETWEEN PETTIS
AND JEFF ROADS.
0420 PM FLASH FLOOD 1 SSW CARTWRIGHT 34.86N 87.07W
01/17/2012 LIMESTONE AL BROADCAST MEDIA
HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR
IS IN PLACE.
0420 PM FLASH FLOOD 4 N HARVEST 34.91N 86.75W
01/17/2012 MADISON AL BROADCAST MEDIA
MANY ROADS ACROSS NORTHWESTERN MADISON COUNTY ARE
FLOODED. THESE ROADS INCLUDE READY SECTION ROAD...CARTERS
GROVE...KNOWLEDGE DRIVE...WALL TRIANA...SHADY
GROVE...BOLDEN HUGHEY...TONEY SCHOOL...DOE CREEK
LANE...AND MCKEE.
0453 PM FLASH FLOOD 5 NNE MERIDIANVILLE 34.91N 86.53W
01/17/2012 MADISON AL BROADCAST MEDIA
WALKER LANE NEAR NARROW LANE WAS REPORTED FLOODED.
0645 PM FLASH FLOOD ROGERSVILLE 34.83N 87.29W
01/17/2012 LAUDERDALE AL EMERGENCY MNGR
TURNER LINDSEY ROAD WAS CLOSED DUE TO HIGH WATERS DUE TO
FLASH FLOODING.
0730 PM FLASH FLOOD HUNTSVILLE 34.73N 86.59W
01/17/2012 MADISON AL EMERGENCY MNGR
FLASH FLOODING OCCURRED ALONG KELLY CEMETERY AND NICK
FITCHARD ROAD RESULTING IN A WATER RESCUE OF A STRANDED
MOTORIST.
&&
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 7:01 PM CST | Areal Flood Warning | HUN | Colbert, Lauderdale | 64 min |
| Jan 17, 9:11 PM CST | River Flood Warning | HUN | Madison | 21 hr |
| Jan 17, 11:35 PM CST | Areal Flood Warning | HUN | Madison | 3 hr |
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.